Approximate n-idempotents and generalized Aluthge transform

Abstract

Let p be a real number and let \(\varepsilon >0\). An operator \(T\in \mathbb {B}(\mathscr {H})\) is called a \((p,\varepsilon )\)-approximate n-idempotent if

$$\begin{aligned} \Vert T^nx- Tx\Vert \le \varepsilon \Vert x\Vert ^p\qquad (x\in \mathscr {H})\,. \end{aligned}$$

In this note, we remark that if \(p\ne 1\), then T is an n-idempotent. If \(p=1\), the operator T is a self-adjoint contraction satisfying \((-T)^n\ge 0\), and \(\varepsilon < \frac{n-1}{n\,\root n-1 \of {n}}\), then there is a self-adjoint n-idempotent S such that \(\Vert T-S\Vert < K\varepsilon \) for some constant \(K>0\). Among other results, we examine the lack of a similar result for the \((1,\varepsilon )\)-approximate generalized Aluthge transform.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    Aluthge, A.: On \(p\)-hyponormal operators for \(0 < p < 1\). Integral Equ. Oper. Theory 13, 307–315 (1990)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Brown, A.: On a class of operators. Proc. Am. Math. Soc. 4, 723–728 (1953)

    Article  Google Scholar 

  3. 3.

    Chmieliński, J., Ilišević, D., Moslehian, M.S., Sadeghi, G.: Perturbation of the Wigner equation in inner product \(C^*\)-modules. J. Math. Phys. 49(3), 033519 (2008). 8 pp

    MathSciNet  Article  Google Scholar 

  4. 4.

    Furuta, T.: Invitation to Linear Pperators. From Matrices to Bounded Linear Operators on a Hilbert Space. Taylor & Francis Ltd, London (2001)

    Book  Google Scholar 

  5. 5.

    Halmos, P.R.: A Hilbert Space Problem Book. Graduate Texts in Mathematics, 19. Encyclopedia of Mathematics and its Applications, vol. 17, Second edn. Springer, New York (1982)

    Google Scholar 

  6. 6.

    Hyers, D.H.: On the stability of the linear functional equation. Proc. Natl. Acad. Sci. U.S.A. 27, 222–224 (1941)

    MathSciNet  Article  Google Scholar 

  7. 7.

    Ito, I., Yamazaki, T.: Relations between two inequalities \((B^{\frac{r}{2}}A^pB^{\frac{r}{2}})^{\frac{r}{p+r}}\ge B^r\) and \(A^p\ge (A^{\frac{p}{2}}B^rA^{\frac{p}{2}})^{\frac{p}{p+r}}\) and their applications. Integral Equ. Oper. Theory 44(4), 442–450 (2002)

    Article  Google Scholar 

  8. 8.

    Jarosz, K.: Perturbations of Banach algebras. Lecture Notes in Mathematics, vol. 1120. Springer, Berlin (1985)

    Book  Google Scholar 

  9. 9.

    Jung, I.B., Ko, E., Pearcy, C.: Aluthge transforms of operators. Integral Equ. Oper. Theory 37(4), 437–448 (2000)

    MathSciNet  Article  Google Scholar 

  10. 10.

    Maher, P., Moslehian, M.S.: More on approximate operators. Cubo 14(1), 111–117 (2012)

    MathSciNet  Article  Google Scholar 

  11. 11.

    Mirzavaziri, M., Miura, T., Moslehian, M.S.: Approximate unitaries in \(\cal{B}(H)\). East J. Approx. 16(2), 147–151 (2010)

    MathSciNet  MATH  Google Scholar 

  12. 12.

    Miura, T., Uchiyama, A., Oka, H., Hirasawa, G., Takahasi, S.-E., Niwa, N.: A perturbation of normal operators on a Hilbert space. Nonlinear Funct. Anal. Appl. 13(2), 291–297 (2008)

    MathSciNet  MATH  Google Scholar 

  13. 13.

    Oloomi, A., Radjabalipour, M.: Operators with normal Aluthge transforms. C. R. Math. Acad. Sci. Paris 350(5–6), 263–266 (2012)

    MathSciNet  Article  Google Scholar 

  14. 14.

    Pedersen, G.K.: Unitary extensions and polar decompositions in a \(C^\ast \)-algebra. J. Oper. Theory 17(2), 357–364 (1987)

    MathSciNet  MATH  Google Scholar 

  15. 15.

    Ulam, S.M.: Problems in Modern Mathematics. Chapter VI, Science edn. Wiley, New York (1964)

    MATH  Google Scholar 

  16. 16.

    Zhu, L., Pan, W., Huang, Q., Yang, S.: On the perturbation of outer inverses of linear operators in Banach spaces. Ann. Funct. Anal. 9(3), 344–353 (2018)

    MathSciNet  Article  Google Scholar 

Download references

Acknowledgements

The author would like to sincerely thank Professor Takeaki Yamazaki and the referee for their useful comments. This research is supported by a Grant from Ferdowsi University of Mashhad (No. 2/51506).

Author information

Affiliations

Authors

Corresponding author

Correspondence to Mohammad Sal Moslehian.

Additional information

Dedicated to Professor Asadollah Niknam on his 70th birthday with respect and affection.

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Moslehian, M.S. Approximate n-idempotents and generalized Aluthge transform. Aequat. Math. 94, 979–987 (2020). https://doi.org/10.1007/s00010-020-00713-6

Download citation

Keywords

  • Generalized Aluthge transform
  • n-idempotent
  • Quasinormal operator
  • Stability

Mathematics Subject Classification

  • 47A55
  • 39B82
  • 47B15